Journal of Theoretical Probability

, Volume 17, Issue 3, pp 693–703

Small Ball Asymptotics for the Stochastic Wave Equation

  • A. Martin


We examine the small ball asymptotics for the weak solution X of the stochastic wave equation
$$\frac{{\partial ^2 X}}{{\partial t^2 }}(t,x) - \frac{{\partial ^2 X}}{{\partial x^2 }}(t,x) = g(X(t,x)) + f(t,x)dW(t,x)$$
on the real line with deterministic initial conditions.
Small ball stochastic wave equation Brownian sheet 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Carmona, R., and Nualart, D. (1988). Random nonlinear wave equations: Propagation of singularities. Ann. Probab. 16 (2), 730–751.Google Scholar
  2. 2.
    Carmona, R., and Nualart, D. (1988). Random nonlinear wave equations: Smoothness of the solutions. Probab. Theory Relat. Fields 79 (4), 469–508.Google Scholar
  3. 3.
    Christensen, J.P.R. (1980). A survey of small ball theorems and problems. In Measure Theory,(Proceedings of the Conference 1979, Oberwolfach)Lect. Notes Math. 794, 24–30.Google Scholar
  4. 4.
    DaPrato, G., and Zabczyk, J. (1992). Stochastic equations in in nite dimensions.Ency-clopedia of Mathematics and Its Applications 44. Cambridge University Press, Cambridge. Vol. xviii, 454 p.Google Scholar
  5. 5.
    Holden, H., Øksendal, B., Ubøe, J., and Zhang, T. (1996). Stochastic partial differential equations, A modeling, white noise functional approach. Probability and Its Applications. Birkhäuser, Basel. 230 p.Google Scholar
  6. 6.
    Kuelbs, J., and Li, W.V. (1993). Metric entropy and the small ball problem for Gaussian measures. J.Funct. Anal. 116 (1), 133–157.Google Scholar
  7. 7.
    Ledoux, M. (1996). Isoperimetry and Gaussian analysis. In Dobrushin, al. (eds.), Lectures on Probability Theory and Statistics. Ecole d 'été de probabilités de Saint-Flour XXIV–1994. Lectures given at the summer school in Saint-Flour, France, July 7–23, 1994. Lecture Notes in Mathematics, Vol. 1648, Springer, Berlin. pp. 165–294.Google Scholar
  8. 8.
    Li, W.V., and Linde, W.(1999). Approximation,metric entropy and small ball estimates for Gaussian measures. Ann. Probab. 27 (3), 1556–1578.Google Scholar
  9. 9.
    Li, W.V., and Shao, Q.M. (2001). Gaussian processes: Inequalities, small ball probabilities and applications. In Shanbhag, D.N. et al. (ed.), Stochastic processes: Theory and meth-ods. North-Holland/Elsevier, Amsterdam. Handb. Stat. Vol. 19, pp.533–597.Google Scholar
  10. 10.
    Lifshits, M.A. (1999). Asymptotic behavior of small ball probabilities. In Grigelionis, B. et al. (ed.), Probability Theory and Mathematical Statistics. (Proceedings of the 7th inter-national Vilnius conference, August, 12–18, 1998, Vilnius, Lithuania) Vilnius: TEV. 453–468.Google Scholar
  11. 11.
    Talagrand, M. (1994). The small ball problem for the Brownian sheet. Ann. Probab. 22 (3), 1331–1354.Google Scholar
  12. 12.
    Walsh, J.B. (1986). An introduction to stochastic partial differential equations. In École d 'été de probabilités de Saint-Flour XIV, 1984,Lect. Notes Math. 1180, 265–437.Google Scholar
  13. 13.
    Walter, W. (1964). Differential-und Integral-Ungleichungen und ihre Anwendung bei Abs-chätzungs-und Eindeutigkeitsproblemen. Ergebnisse der angewandten Mathematik.2. Springer-Verlag, Berlin Göttingen Heidelberg New York. Vol. XIII, 269 18 Abb.Google Scholar

Copyright information

© Springer Science+Business Media, Inc. 2004

Authors and Affiliations

  • A. Martin
    • 1
  1. 1.Institute of Biomathematics and BiometryGSF-National Research Centre for Environment and HealthNeuherberg/MünchenGermany

Personalised recommendations